MAUDE Adverse Event Report: ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL

ABBOTT VASCULAR RX HERCULINK ELITE STENT SYSTEM; STENT, RENAL
Model Number 1011487-15
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a de novo, mildly calcified, heavily tortuous and 90% stenosed lesion in the right renal artery.The herculink elite stent delivery system (sds) was advanced but after several attempts, failed to cross the lesion.When the sds was removed from the body, it was found that the stent had dislodged and was left in the patient's deep femoral artery.The stent was embedded in the vessels.There was no adverse patient sequela or a clinically significant delay in procedure.Another 4x15 coronary stent was used to finish the procedure.There was no additional information provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned product.The reported failure to advance was not tested as it was based on case circumstances.The stent dislodgment was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation determined that the reported difficulties and subsequent treatment to embed the stent in the vessel were due to case circumstances.It is likely that anatomical conditions contributed to the reported failure to cross and stent dislodgment.It is likely that the stent became compromised on the balloon after several attempts to cross the mildly calcified, heavily tortuous and 90% stenosed lesion resulting in dislodgment during removal.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Na.

Brand Name
RX HERCULINK ELITE STENT SYSTEM
Common Device Name
STENT, RENAL
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11376316
Report Number2024168-2021-01456
Device Sequence Number19778503
Product Code NIN
UDI-Device Identifier08717648077838
UDI-Public08717648077838
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P110001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model Number1011487-15
Device Catalogue Number1011487-15
Device Lot Number0101661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/14/2021
Supplement Date Received by Manufacturer04/05/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;